Maybe It WILL Make You Go Blind!
Well, check out this study on Viagra, if you can see the screen.
In a new study, US researchers describe seven patients who developed nonarteritic ischemic optic neuropathy (NAION), an eye problem that can result in permanent vision loss, after taking Viagra (sildenafil) for erection difficulties. Combined with past reports, this study brings the total number of sildenafil-related NAION cases to 14.
"For years, we've known that some men who take Viagra will experience temporary color changes in their vision and see things as blue or green," study co-author Dr. Howard D. Pomeranz, from the University of Minnesota in Minneapolis, said in a statement. "NAION is a much more serious condition because it can lead to permanent vision loss."
With the exception of one patient whose symptoms began 24 to 36 hours after using Viagra, the patients developed symptoms within 24 hours of use. In all patients, the initial symptoms were blurred vision and some degree of vision loss. In one patient, both eyes were affected, whereas in the remainder, just one was involved.
All of the patients had one or more heart disease risk factors. High blood pressure was invariably present and most men also had high cholesterol levels. Three patients had preexisting eye problems that may have increased their risk of NAION.
The final vision in the patients' affected eye(s) ranged from perfect vision to only light perception, the investigators note in the Journal of Neuro-Ophthalmology.
I guess we'll be seeing lots of executives with trophy wives and seeing eye dogs.